Louisiana, 2006

Damaging Wind in Louisiana, August 16, 2006

August 16, 2006 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 16, 3:02 PM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Aug 16, 3:02 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
402 PM CDT WED AUG 16 2006

.DISCUSSION...
THIS AFTERNOON A FEW SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER
PARTS OF LOUISIANA AND EAST TEXAS ALONG AND NEAR BOUNDARY THAT
EXTENDED FROM SE OK INTO E TX AND INTO CENTRAL LA AND LOW OVER SE
LA AND SW MS. SATELLITE SHOWING CUMULUS FIELD ALONG AND NORTH OF THE
BOUNDARY WITH WATER VAPOR AND WIND PROFILER NETWORK SHOWING UPPER
RIDGE OF HIGH PRESSURE EXTENDING FROM THE LOWER TX COAST NORTH
INTO SE OK AND SW AR. EARLIER THIS MORNING THE UPPER RIDGE WAS CENTERED
OVER NW LA AND TO THE LOWER TX COAST. WILL ADD ISOLATED THUNDERSTORMS
TO THE EVENING FORECAST BUT EXPECTED THESE TO END BEFORE MIDNIGHT
WITH LOSS OF HEATING. WILL NOT EXTEND THE HEAT ADVISORY FOR
THURSDAY SINCE DEW POINTS WILL BE A LITTLE LOWER EVEN THOUGH TEMPERATURES
WILL NEAR NEAR THE CENTURY MARK.

THE UPPER RIDGE OF HIGH PRESSURE WILL SHIFT N AND THEN NE THROUGH
THE REST OF THIS WEEK WITH UPPER LOW MOVING UNDERNEATH TOWARD THE
LOWER TX COAST BY LATE FRIDAY AND EARLY SATURDAY. THIS RIDGE OF
HIGH PRESSURE SHOULD KEEP RAIN CHANCES VERY SLIM FOR THE FOUR
STATE REGION AS IT WOBBLES AROUND AND OVER THE REGION. BY EARLY NEXT
WEEK THE RIDGE WILL RETROGRADE WITH TROUGH DEEPENING OVER THE EASTERN
STATES AND A FRONTAL SYSTEM WILL APPROACH AND THEN MOVE INTO THE
AREA.

&&

.AVIATION...
VFR ALL SITES WILL PERSIST OVERNIGHT WITH ONE OR TWO POSSIBLE
EXCEPTIONS.  CURRENT CU FIELD IN LFK AREA COULD BECOME TCU OR EVEN TS
WITH THE HELP OF APPROACHING OUTFLOW BOUNDARY FROM WESTERN LOUISIANA
MID AFT CONVECTION. OTHERWISE LIGHT AND VAR WINDS OVERNIGHT COULD
POSSIBLY LEAD TO SOME MINOR 4 OR 5 MI BR AND MVFR...ESPECIALLY
SOUTHERN SITES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76 101  75  99 /  20   0   0   0
MLU  71  98  73  97 /  20   0   0   0
DEQ  72 100  71 101 /  10   0   0   0
TXK  75 101  74 100 /  10   0   0   0
ELD  70  98  72  99 /  10   0   0   0
TYR  76 101  76 101 /  20   0   0   0
GGG  75 100  74  98 /  20   0   0   0
LFK  74 100  74  97 /  20   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES: AND
     MCCURTAIN.

TX...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

06/24/99
Hazardous weather outlook, Aug 16, 11:14 AM CST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 PM CDT WED AUG 16 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1214 PM CDT WED AUG 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH 700 PM CDT.
AFTERNOON HEAT INDEX VALUES WILL RANGE FROM NEAR 102 TO 108
DEGREES. PEOPLE ARE ADVISED TO CONTINUE PRECAUTIONS AGAINST EXPOSURE
TO THE HOT AND HUMID WEATHER. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

06

In the hours before

Local storm report, Aug 16, 3:59 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
459 PM CDT WED AUG 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     LUCKY                   32.24N 93.01W
08/16/2006                   BIENVILLE          LA   LAW ENFORCEMENT

            TREES DOWN ON HWY 4

&&

24
Local storm report, Aug 16, 4:33 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
533 PM CDT WED AUG 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     10 NW COLFAX            31.62N 92.83W
08/16/2006                   GRANT              LA   LAW ENFORCEMENT

            SEVERAL TREES DOWN ALONG HWY 1240 BETWEEN ALOHA AND VERDA

&&

24

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, La Salle

When
August 16, 5:20 PM CST
Where
La Salle County, 10 mi W of Jena
Measured
53 kt (61 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.683, -92.300

Large tree limbs were downed blocking Hwy 500 near the Little Creek Community.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529688.